Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Medicine
Volume 2009, Article ID 307894, 3 pages
http://dx.doi.org/10.1155/2009/307894
Case Report

Radiation Recall Reaction Induced by Adjuvant Trastuzumab (Herceptin)

1Department of Radiation Oncology, BC Cancer Agency, University of British Columbia, Vancouver, Canada V5Z 4E6
2Department of Medical Oncology, Burnaby General Hospital, Burnaby, Canada V5G 2X6

Received 9 May 2009; Accepted 4 August 2009

Academic Editor: Sarkis Meterissian

Copyright © 2009 Caroline Chung et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Although concerns of radiation sensitization have been raised with concurrent trastuzumab (Herceptin) administration, there has been no published case of radiation recall reaction associated with trastuzumab. This case describes a clinical presentation consistent with a radiation recall reaction following administration of adjuvant trastuzumab after neoadjuvant FEC-D chemotherapy and locoregional radiotherapy for HER2-positive, locally advanced breast cancer in a premenopausal woman. Although the mechanism and etiology of radiation recall dermatitis remain unclear, this case raises further hypotheses regarding a possible drug dose-dependence and possible predisposing risk factor for the development of radiation recall reactions.